Alert archive / Illinois / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 70, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 10, 2021, 4:36 PM CDT for Jefferson County, Perry County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 10, 2021, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, IL, Perry County, IL
The radar
The Evansville,IN radar (KVWX), 124 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 2:01 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772
WUUS53 KPAH 102136
SVRPAH
ILC081-145-102215-
/O.NEW.KPAH.SV.W.0070.210710T2136Z-210710T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
436 PM CDT Sat Jul 10 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Perry County in south central Illinois...
Jefferson County in south central Illinois...
* Until 515 PM CDT.
* At 435 PM CDT, severe thunderstorms were located along a line
extending from near Irvington to near Sparta, moving east at 20
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Woodlawn, Mount Vernon and Pinckneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3847 8870 3844 8870 3812 8907 3812 8913
3808 8912 3795 8928 3796 8959 3819 8959
3822 8956 3821 8915 3847 8914
TIME...MOT...LOC 2135Z 275DEG 19KT 3846 8920 3801 8972
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
YorkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:29 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 10, 3:29 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
329 PM CDT Sat Jul 10 2021
.SHORT TERM...(Tonight through Monday night)
Issued at 329 PM CDT Sat Jul 10 2021
SPC mesoanalysis indicates that over 2000J/kg of mixed-layer CAPE has
developed across the region. However, the shear across the region
remains weak despite the mid-level low to the northwest of the
area and the presence of at least one MCV. The primary surface
boundary has lifted north of the region leaving southwesterly
low-level flow over our entire region.
Look for continued scattered thunderstorms through the late
afternoon and evening, but how organized they will be is in doubt
at this time. The latest HRRR output validates the lack of shear
indicated in the mesoanalysis by not showing the bowing segments
that earlier runs showed. It appears that the damaging wind
threat is decreasing. However, low-level lapse rates are rather
steep and DCAPE is approaching 1000 J/kg. Both parameters are
maximized over west Kentucky. If the storms are able to grow
upscale, we could still see some damaging winds, especially across
southeast Missouri and southern Illinois.
Most, if not all, of the convection should be southeast of our
region by 06Z, but the HRRR does develop some scattered convection
overnight across the area so will keep chance PoPs just in case
the HRRR has that right.
As the mid/upper-level low descends on the region Sunday, any
semblance of shear will be limited to west Kentucky and the HREF
indicates that it will be weak even there. Also, low clouds will
likely hold down heating and instability well below today's
levels. The cold front is forecast to reach far northwest portions
of the region in the afternoon and then stall out into Monday. The
front could focus convective development in southeast Missouri
and southern Illinois in the afternoon. Really see no reason why
convection would be very organized, but should see decent
coverage. It will try to push east across the region through the
evening.
For Monday while the mid/upper-level trough will not make much
eastward progress, much of its energy will be drawn northeast as a
trough moves east across southern Canada. Any reasonable shear and
instability will likely be focused to our east, so we will focus
our PoPs on Monday in Kentucky and Indiana, however, the NBM-based
PoPs are likely too high given the situation.
As for the Flash Flood Watch, we plan to leave it alone for now.
The heavy rainfall will be done by 06Z, but will allow later
shifts to cancel early, if needed. We briefly considered
expanding it southward with some concern for training along the
southern border of the region this evening. However, the latest
HRRR is not as bullish on training down there. In general,
convective elements should be moving fast enough to prevent
widespread significant flooding, but the brief intense rates may
briefly overwhelm drainages, causing more of a nuisance flooding
situation.
.LONG TERM...(Tuesday through Saturday)
Issued at 329 PM CDT Sat Jul 10 2021
The upper air pattern starts out on Tuesday with a 500h trough over
Missouri, along our western edge. By Wednesday this trough weakens
considerably and our flow is weak, but almost zonal with weak
ridging along both coasts. On Thursday, the clusters have a weak
trough over the upper midwest, in the area of Minnesota. This trough
sharpens up a bit on Friday generally along a Wisconsin to eastern
Oklahoma line. There is some variability in placement among the
clusters, but nothing too significant. By Saturday there is more
variability in location and time of the trough ranging from a
moderate strength over the Great Lakes down to PAH to more of an
open wave somewhere over the Great Lakes.
The main precipitation pattern during this period has most of the
precipitation from MS into central KY on Tuesday. Wednesday looks to
be the driest day as the next system forms over the northern Plains.
This spreads into the upper midwest on Thursday and settles over the
Ohio Valley Friday into Saturday as the surface cold front becomes
more east-west over either central Illinois/Indian or maybe a bit
farther south closer to the Ohio River.
Seasonal temperatures expected with upper 80s to around 90 for
highs. Dew points are forecast to be in the upper 60s to lower 70s
throughout the period.
&&
.AVIATION...
Issued at 1254 PM CDT Sat Jul 10 2021
MVFR ceilings may linger for an hour or two in some locations this
afternoon. Otherwise, look for convection to spread east and south
through the region beginning around 20Z at KMVN. It should clear
all TAF sites by 03Z. The storms should not last more than an hour
at any location, but strong winds over 40kts will be possible.
MVFR to possibly IFR ceilings are expected to develop over the
region overnight and last through the end of the period. Winds
outside of thunderstorms will generally be from the southwest.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Sunday morning for ILZ075>078-080>094.
MO...Flash Flood Watch through Sunday morning for MOZ076-086-087.
IN...Flash Flood Watch through Sunday morning for INZ081-082-085>088.
KY...Flash Flood Watch through Sunday morning for KYZ004-005-007-010-
011-013>016-018>021.
&&
SHORT TERM...DRS
LONG TERM...PS
AVIATION...DRSHazardous weather outlook, Jul 10, 3:46 PM CDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 346 PM CDT Sat Jul 10 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 346 PM CDT Sat Jul 10 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Widespread thunderstorms are forecast through this evening. A few strong to severe storms will be possible, mainly over southeast Missouri and southern Illinois. Damaging winds and hail will be the primary severe hazards. There is a Flash Flood Watch in effect through tonight for most of the area. Refer to the Watch product for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a daily chance of thunderstorms with the highest chances on Sunday and Monday, and again Friday. Locally heavy rainfall will be the main hazard with the storms. No organized severe weather is expected, but an isolated strong to severe storm is not out of the question. .SPOTTER INFORMATION STATEMENT... Spotters across southeast Missouri and southern Illinois should be activated for Severe Thunderstorm Watch #365 valid until 10 PM. Spotter activation will also be possible over the rest of the region through this evening. DRS/PJS
In the hours before
Special weather statement, Jul 10, 3:23 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Paducah KY
323 PM CDT Sat Jul 10 2021
ILZ082-083-086-087-INZ085-086-KYZ010-014-015-018-102115-
White IL-Saline IL-Gallatin IL-Hamilton IL-Posey IN-Vanderburgh IN-
Henderson KY-Crittenden KY-Webster KY-Union KY-
323 PM CDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WHITE...NORTHEASTERN SALINE...
SOUTHEASTERN HAMILTON...NORTHERN GALLATIN...SOUTHWESTERN
VANDERBURGH...POSEY...HENDERSON...NORTHEASTERN CRITTENDEN...UNION AND
WEBSTER COUNTIES UNTIL 415 PM CDT...
At 322 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Norris City to 7 miles west of Uniontown
to 6 miles south of Sturgis. Movement was northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Evansville, Henderson, Mount Vernon, Carmi, Morganfield, Sturgis,
New Harmony, and Dixon.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southern Illinois.
LAT...LON 3804 8757 3766 8748 3765 8750 3762 8750
3759 8747 3756 8746 3734 8803 3749 8807
3752 8806 3753 8808 3775 8813 3792 8856
3824 8808
TIME...MOT...LOC 2022Z 236DEG 26KT 3793 8841 3780 8806 3745 8799
YorkLocal storm report, Jul 10, 4:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
420 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG BROUGHTON 37.93N 88.46W
07/10/2021 HAMILTON IL PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN.
&&
KESLocal storm report, Jul 10, 4:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
423 PM CDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG NEW HARMONY 38.13N 87.93W
07/10/2021 POSEY IN 911 CALL CENTER
ONE TREE ON ROADWAY IN NEW HARMONY.
&&
KESThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:21 AM CDT | Flash Flood Watch | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 25 hr |
| Jul 10, 3:23 PM CDT | Special Weather Statement | PAH | White | 52 min |
| Jul 10, 5:09 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson, Perry | 36 min |
| Jul 10, 5:14 PM CDT | Special Weather Statement | PAH | Jefferson, Wayne | 46 min |
| Jul 10, 5:29 PM CDT | Special Weather Statement | PAH | Jackson, Williamson | 46 min |
| Jul 10, 5:40 PM CDT | Special Weather Statement | PAH | Hamilton, White | 50 min |
| Jul 10, 6:00 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Saline, Williamson | 45 min |
| Jul 10, 6:13 PM CDT | Special Weather Statement | PAH | Alexander, Pulaski | 47 min |
| Jul 10, 6:19 PM CDT | Special Weather Statement | PAH | Edwards, Wabash, White | 41 min |
| Jul 10, 6:42 PM CDT | Special Weather Statement | PAH | Gallatin, Saline | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.